Kentucky, 2017

Tornado and Flash Flooding in Kentucky, April 28 to 30, 2017

April 28 to 30, 2017 · NWS LMK · 35 events in 20 counties and zones

An unseasonably warm and humid air mass developed across the lower Ohio Valley during late April 2017. A powerful weather system across the central Plains brought several rounds of strong to severe thunderstorms over the 3 day period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$350,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An unseasonably warm and humid air mass developed across the lower Ohio Valley during late April 2017. A powerful weather system across the central Plains brought several rounds of strong to severe thunderstorms over the 3 day period. Large hail, damaging winds, and flash flooding occurred. A brief EF-1 tornado occurred in Oldham County late in the evening on April 28, damaging several homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 28, 10:03 PM EST, 50 minutes earlier.

Area forecast discussion, Apr 28, 10:03 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1103 PM EDT Fri Apr 28 2017

.Forecast Update...
Issued at 1100 PM EDT Fri Apr 28 2017

The threat for severe weather continues this evening in the Tornado
Watch area. Storms have developed right along the warm front
boundary in southern IN. These storms have shown some deep rotation
and are expected to continue to do so over the next few hours as the
track northeast along the boundary. The tornado threat is the
highest in this location. Further to the south, a few cells have
popped up along the Ohio River. These could potentially become
strong to severe as well, though they are struggling a bit more.

Aside from the severe potential, the flooding threat is increasing.
Training storms over Dubois county have already produced 2-3 inches
of rain and more storms continue to develop along the boundary. The
main question for tonight will be how far south this line of storms
will sag. Much of the guidance suggests it will stay along and north
of the Ohio River, though a few of the high res models have it
sinking further south. Will lean towards the former solution for
now. Given that, pops were updated to decrease them across south
central KY and increase them across southern IN. Also raised low
temps a bit as southerly flow should keep the region on the warm
side. The updated forecast is already out.

&&

.Short Term...(This evening through Saturday night)
Issued at 215 PM EDT Fri Apr 28 2017

...Severe Storms Forecast for Late this Afternoon through Tonight...

Have a nice clear slot over southern KY early this afternoon,
allowing for a nice pocket of instability for the warm front that's
lifting quickly northward now to take advantage of. Expect storms to
start developing in the next hour or two with an increase in
coverage especially along the front this evening. Forecast soundings
continue to increase confidence in supercells developing in this
environment, with large hail and damaging winds and a tornado
threat, especially along the warm front. This evening, NCAR ensemble
0-3 km storm relative helicity was over 300 m2/s2 with 0-1 km shear
vectors around 40 knots, indicative of good low-level rotation
potential. These values would satisfy a local study on potential for
tornadoes developing within supercells.

Tonight, we could see a brief break in precip before they redevelop
again as a low-level jet focuses convergence somewhere over or just
north of the Ohio River. This new development and its potential
persistence was the main reason a Flash Flood Watch was issued
earlier today. Precipitable waters in the 1.7-2 inch range will make
for very heavy rains coming out of these storms, so rainfall totals
around 3 inches are possible, if not a little more, over the watch
area by this time tomorrow.

By late morning Saturday, we should see those rains taper off,
especially as the warm frontal boundary looks to lift a little
farther north. By afternoon, we should get another pool of surface-
based CAPE. Near record temperatures are forecast for highs, and
even warm lows (see Climate section below). A cap should be in place
tomorrow though, that will keep most from taking advantage of it.
The GFS and WRF-ARW are the only models showing any QPF in our area.
Some of the better performing models for rain chances the last few
months would argue for a narrow stripe of isolated to scattered
storms across our northern counties in Indiana (i.e., Dubois to
Jefferson) and a secondary isolated area over Lake Cumberland.

.Long Term...(Sunday through Friday)
Issued at 215 PM EDT Fri Apr 28 2017

...Another Round of Heavy Rain and Some Severe Potential Late
Sunday...

After another warmer morning Sunday, again potential breaking warm
min records, we should be dry for most of the day. Models are in
pretty good agreement on this scenario, bringing in storms ahead of
a north/south-oriented cold front Sunday night. Given another near
record warm day, these storms should have plenty of available
instability to allow for strong to severe potential at least in the
evening hours, perhaps late into the overnight as well. Precipitable
water levels once again will surge into the 1.7-2 inch range, so
another round of flash flooding is possible.

Monday looks like a chillier day, as a large upper low moves into
the Great Lakes. We'll have southwest winds, but much lower low-
level thicknesses, to bring temperatures to below normal for highs.
The cooler weather likely will persist most of the week, as that
upper low slowly heads northeast and then gets replaced by another
meridional trough for late week. We may see some cool precip with
this transition from mid to late week. Did not make any changes to
the blended forecast for now.

&&

.Aviation...(00Z Issuance)
Issued at 742 PM EDT Fri Apr 28 2017

Convective activity has been held in check by a capping inversion,
so will continue to mention SHRA activity with a few thunderstorms
in the VC of SDF/BWG through the evening hours. Outside of any T-
storms, VFR will prevail with a steady S wind.

Biggest question for the overnight will be whether a line of
convection that sets up north of the Ohio River will have enough of
a cold pool push to make it back toward SDF. Warm frontal boundary
is already north of the area so storms would have to get organized
pretty well to push back into the terminal. Given good support of
this scenario occurring from hi-res models, will introduce prevailing
t-storm mention at SDF after 07Z, where a few hour period of heavy
rain would be possible. Overall confidence is low, but it could have
an impact if it occurs.

Either way, conditions should improve around or just after sunrise
with a steady S wind and Sct-Bkn clouds around 4 K feet.

Elsewhere at BWG/LEX, staying more optimistic that these sites will
see little more than scattered shower and t-storm activity through
the evening, before dry conditions take hold overnight. LEX could be
close enough to the boundary in the pre-dawn hours to warrant VCTS
mention, but will otherwise be dry by mid to late morning on
Saturday.

&&

.Hydrology...
Issued at 1100 AM EDT Fri Apr 28 2017

Heavy rain is expected over the weekend over much of the middle
Ohio Valley. Between two to five inches of rain are expected along
the Ohio River over the next 72 hours, with the heavier amounts in
the west. This will lead to quick rises on all stream and rivers in
the area with minor flooding possibily in the Green, Rough, and
Muscatatuck basins. In addition, heavy rain tonight could lead
to flash flooding in parts of southern Indiana and northern
Kentucky. If you live in a flood prone area, watch water levels
closely this weekend.

&&

.Climate...
Issued at 830 AM EST Fri Apr 28 2017

Temperature and rainfall records for the weekend:

            4/29 Warm L   4/29 Record H   4/30 Warm L  4/30 Record H
Louisville   67 (1951)      89 (1899)      70 (1899)    91 (1894)
Lexington    67 (1899)      86 (1899)      70 (1899)    91 (1942)
Bowling G.   67 (1899)      91 (1894)      68 (1899)    92 (1942*)
Frankfort    63 (1899)      89 (1914)      66 (1910)    91 (1942)

            4/29 Rainfall 4/30 Rainfall
Louisville   2.02" (1927)   2.37" (1983)
Lexington    1.31" (2014)   3.21" (1909)
Bowling G.   2.40" (1912)   3.00" (1911)
Frankfort    2.20" (2002)   2.62" (1909)

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 11 AM EDT /10 AM CDT/ Saturday for
     INZ076>079-083-084-089>092.

KY...Flash Flood Watch until 11 AM EDT /10 AM CDT/ Saturday for
     KYZ023>025-029>038.

&&

Update...EER
Short Term...RJS
Long Term...RJS
Aviation...BJS
Hydrology...CMC
Climate...RJS
Hazardous weather outlook, Apr 28, 8:41 PM EST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
941 PM EDT Fri Apr 28 2017

KYZ026-027-039>043-045>049-053>057-061>067-070>078-081-082-300145-
Ohio-Grayson-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Hartford, Leitchfield, Lawrenceburg,
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
941 PM EDT Fri Apr 28 2017 /841 PM CDT Fri Apr 28 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms are expected to develop and become numerous
overnight along a warm front. Any storm that develops will have the
potential to produce locally heavy rainfall along with lightning and
gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are forecast through the weekend. The
environment again could support strong to severe thunderstorms.
Right now the best time frames for thunderstorm activity looks to be
Sunday late afternoon through Sunday night. The main threats with
any severe storms this weekend with be damaging winds and hail. Also
repeated rounds of storms with high rainfall rates may create some
flooding issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report wind, hail of any size, and instances
of flooding today through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>025-029>034-038-300145-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry-
Shelby-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville,
and Taylorsville
941 PM EDT Fri Apr 28 2017 /841 PM CDT Fri Apr 28 2017/

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...TORNADO WATCH 171 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Storms will become more widespread through the overnight hours.
Through 2am EDT any storm that develops will have the potential to
become severe. After 2am the situation will transition to more of a
flooding threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are forecast through the weekend. The
environment again could support strong to severe thunderstorms.
Right now the best time frames for thunderstorm activity looks to be
Sunday late afternoon through Sunday night. The main threats with
any severe storms this weekend with be damaging winds and hail. Also
repeated rounds of storms with high rainfall rates may create some
flooding i

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report wind, hail of any size, and instances
of flooding today through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ028-300145-
Hardin-
Including the city of Elizabethtown
941 PM EDT Fri Apr 28 2017

...TORNADO WATCH 171 IN EFFECT UNTIL 2 AM EDT SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Storms will become more widespread through the overnight hours.
Through 2am EDT any storm that develops will have the potential to
become severe. After 2am the situation will transition to more of a
flooding threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are forecast through the weekend. The
environment again could support strong to severe thunderstorms.
Right now the best time frames for thunderstorm activity looks to be
Sunday late afternoon through Sunday night. The main threats with
any severe storms this weekend with be damaging winds and hail. Also
repeated rounds of storms with high rainfall rates may create some
flooding issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report wind, hail of any size, and instances
of flooding today through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ035>037-300145-
Franklin-Scott-Harrison-
Including the cities of Frankfort, Georgetown, and Cynthiana
941 PM EDT Fri Apr 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms are expected to develop and become numerous
overnight along a warm front. Any storm that develops will have the
potential to produce locally heavy rainfall along with lightning and
gusty winds.

Areas that receive repeated storms with high rainfall rates may
develop flooding issues tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are forecast through the weekend. The
environment again could support strong to severe thunderstorms.
Right now the best time frames for thunderstorm activity looks to be
Sunday late afternoon through Sunday night. The main threats with
any severe storms this weekend with be damaging winds and hail. Also
repeated rounds of storms with high rainfall rates may create some
flooding i

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report wind, hail of any size, and instances
of flooding today through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Apr 28, 8:23 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
923 PM EDT FRI APR 28 2017

INZ076-083-084-290215-
Crawford-Orange-Dubois-
923 PM EDT FRI APR 28 2017

...A STRONG THUNDERSTORM WILL AFFECT DUBOIS...NORTHWESTERN CRAWFORD
AND SOUTHWESTERN ORANGE COUNTIES...

At 922 PM EDT/822 PM CDT/, a strong thunderstorm was located 9 miles
southwest of Jasper, moving east at 60 mph.

Dime size hail is possible with this storm.

Locations impacted include...
Jasper, English, Huntingburg, Holland, Birdseye, Dubois, Celestine,
Millersport, Bretzville and Taswell.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3840 8707 3854 8653 3835 8645 3823 8707
TIME...MOT...LOC 0122Z 252DEG 54KT 3831 8707

EBW
Local storm report, Apr 28, 10:11 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 PM EDT FRI APR 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             3 NW HARDINSBURG        38.49N 86.32W
04/28/2017  U0.88 INCH       ORANGE             IN   TRAINED SPOTTER

            POWER AND CELL PHONE SERVICE IS OUT IN THE
            AREA.

&&

KDW
Local storm report, Apr 28, 10:27 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1127 PM EDT FRI APR 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     3 S HAYSVILLE           38.44N 86.92W
04/28/2017                   DUBOIS             IN   EMERGENCY MNGR

            POWER LINES DOWN ON 400 NORTH A HALF MILE
            EAST OF MILL STREET.

&&

KDW
Local storm report, Apr 28, 10:29 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT FRI APR 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      2 NNW JASPER            38.42N 86.95W
04/28/2017                   DUBOIS             IN   EMERGENCY MNGR

            WATER OVER THE ROADWAY AT SAINT CHARLES
            STREET AND 36TH STREET.

&&

KDW
Special weather statement, Apr 28, 10:49 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
1149 PM EDT FRI APR 28 2017

INZ092-KYZ030>032-290415-
Clark-Jefferson-Oldham-Trimble-
1149 PM EDT FRI APR 28 2017

...A STRONG THUNDERSTORM IS AFFECTING CLARK...OLDHAM...SOUTHWESTERN
TRIMBLE AND NORTHEASTERN JEFFERSON COUNTIES...

At 1148 PM EDT, a strong thunderstorm was located near Prospect,
moving east at 45 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Louisville, Jeffersonville, La Grange, Prospect, Worthington Hills,
and Barbourmeade.

Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

LAT...LON 3834 8532 3826 8574 3834 8577 3835 8576
      3837 8578 3846 8581 3855 8538
TIME...MOT...LOC 0348Z 254DEG 38KT 3837 8568

13
Local storm report, Apr 28, 10:51 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EDT FRI APR 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     HAIL             1 NNW ENGLISH           38.34N 86.47W
04/28/2017  U1.00 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

KDW

The radar

The Louisville radar (KLVX), 56 km away, was scanning. The volume nearest the first event began at 03:54 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 9 hail, 2 flash flood, 2 heavy rain, 1 tornado, 1 lightning. Local standard time, as filed.

Tornado, Oldham

When
April 28, 10:53 PM EST to 10:56 PM EST
Where
Oldham County, 1.32 mi E of Harmony Vlg to 0.21 mi NW of Goshen
Rating
EF1
Path length
1.29 mi
Path width
250 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
38.397, -85.596

A tornado developed in a new subdivision in Goshen, KY. The tornado traveled along a 1 mile path to the ENE. Numerous trees were snapped or uprooted along the path. A couple of houses and two church buildings sustained roof damage. Power lines and power poles were downed along the path as well.

Thunderstorm Wind, Oldham

When
April 28, 11:04 PM EST
Where
Oldham County, 0.54 mi W of Goshen
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.400, -85.580

Multiple trees were downed in the Goshen area.

Hail, Oldham

When
April 28, 11:15 PM EST
Where
Oldham County, 0.88 mi NW of La Grange
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.410, -85.390

Hail, Henry

When
April 28, 11:24 PM EST
Where
Henry County, 1.28 mi WSW of Pendleton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.460, -85.320

Hail, Henry

When
April 28, 11:35 PM EST
Where
Henry County, New Castle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.430, -85.170

Lightning, Henry

When
April 28, 11:55 PM EST
Where
Henry County, 1.28 mi WSW of Port Royal
Property damage
$30,000
Reported by
COOP Observer
Coordinates
38.540, -85.100

The Henry County COOP Observer reported a barn struck by lightning, resulting in minor damage.

Flash Flood, Jefferson

When
April 29, 12:29 AM EST
Where
Jefferson County, 1.08 mi E of Prospect to 1.11 mi E of Prospect
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.350, -85.600

State officials reported water was rapidly rising out of creek banks and onto Covered Bridge Road at Covered Cove.

Flash Flood, Oldham

When
April 29, 2:20 AM EST
Where
Oldham County, 1.52 mi NE of Harmony Vlg to 1.47 mi ENE of Harmony Vlg
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.416, -85.600

Broadcast media reported large rocks and debris in the roadway from high water at Highway 1793 and Rose Island Road. Large trees fell down across Highway 1793 as well.

Thunderstorm Wind, Oldham

When
April 29, 7:53 AM EST
Where
Oldham County, 0.54 mi W of Goshen
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
38.400, -85.580

Power poles were broken, reported by mPing.

Heavy Rain, Trimble

When
April 29, 10:45 AM EST
Where
Trimble County, 3.2 mi SSW of Providence
Reported by
Public
Coordinates
38.530, -85.250

Heavy Rain, Oldham

When
April 29, 10:45 AM EST
Where
Oldham County, 0.54 mi W of La Grange
Reported by
Public
Coordinates
38.400, -85.390

Hail, Washington

When
April 29, 5:07 PM EST
Where
Washington County, Maud
Measured
1 in hail
Reported by
Public
Coordinates
37.820, -85.300

Hail up to quarter size reported from a pilot.

Hail, Boyle

When
April 29, 5:17 PM EST
Where
Boyle County, 0.88 mi NE of Junction City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.590, -84.790

Trained spotters reported hail up to ping pong size which covered the ground in Junction City.

Hail, Boyle

When
April 29, 5:21 PM EST
Where
Boyle County, 1.38 mi N of Shelby City
Measured
1 in hail
Reported by
Public
Coordinates
37.600, -84.780

Hail, Garrard

When
April 29, 5:55 PM EST
Where
Garrard County, 0.88 mi NE of Toddville
Measured
1.25 in hail
Reported by
Public
Coordinates
37.740, -84.620

Hail, Jessamine

When
April 29, 6:11 PM EST
Where
Jessamine County, 1.29 mi WSW of Logana
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.860, -84.500

Hail, Bourbon

When
April 29, 7:06 PM EST
Where
Bourbon County, 0.69 mi N of Clintonville
Measured
1 in hail
Reported by
Public
Coordinates
38.090, -84.270

Thunderstorm Wind, Allen

When
April 30, 2:58 PM CST
Where
Allen County, 2.15 mi NNW of Scottsville
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
36.780, -86.190

State officials reported trees down on Smiths Grove Road.

Thunderstorm Wind, Allen

When
April 30, 3:02 PM CST
Where
Allen County, 0.88 mi NE of Gainesville
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
36.860, -86.140

Trees down on Port Oliver Road.

Thunderstorm Wind, Barren

When
April 30, 3:14 PM CST
Where
Barren County, 0.88 mi NW of Berrys Store
Measured
53 kt (61 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
36.960, -86.140

Trees were down on Colesbend Road.

Thunderstorm Wind, Barren

When
April 30, 3:22 PM CST
Where
Barren County, 1.66 mi W of Glasgow
Measured
53 kt (61 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
36.980, -85.930

The public reported a tree on a house.

Thunderstorm Wind, Hart

When
April 30, 3:40 PM CST
Where
Hart County, 1.49 mi SSE of Bonnieville
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.350, -85.910

Thunderstorm Wind, Hart

When
April 30, 3:42 PM CST
Where
Hart County, 1.77 mi NE of Bonnieville
Measured
53 kt (61 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.390, -85.900

NWS Employee reported two large oak trees down in the area.

Thunderstorm Wind, Larue

When
April 30, 4:56 PM EST
Where
Larue County, 1.78 mi ESE of Hodgenville
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.560, -85.720

Trees down at Lincoln Parkway and Campbellsville Road.

Thunderstorm Wind, Green

When
April 30, 4:03 PM CST
Where
Green County, 0.88 mi NW of Greensburg
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.280, -85.510

State officials reported trees down on Happyville Road.

Thunderstorm Wind, Green

When
April 30, 4:03 PM CST
Where
Green County, 1.77 mi NW of Greensburg
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.290, -85.520

State officials reported trees down on Hodgenville Road.

Thunderstorm Wind, Nelson

When
April 30, 5:25 PM EST
Where
Nelson County, 0.88 mi SE of Bardstown
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
37.810, -85.460

State officials reported trees down on Highway 62 near Stephen Foster Avenue.

Thunderstorm Wind, Washington

When
April 30, 5:49 PM EST
Where
Washington County, 1.38 mi N of Pulliam
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
37.870, -85.150

The public reported trees down in the area.

Thunderstorm Wind, Clinton

When
April 30, 4:50 PM CST
Where
Clinton County, 0.89 mi NW of Albany
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
36.690, -85.140

Power lines were reported down in the area.

Thunderstorm Wind, Adair

When
April 30, 4:51 PM CST
Where
Adair County, 1.65 mi E of Gadberry
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
37.050, -85.270

Trees were reported down in the area.

Thunderstorm Wind, Franklin

When
April 30, 6:11 PM EST
Where
Franklin County, 1.76 mi SW of Bridgeport
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
38.150, -84.970

Trees were reported down on Interstate 64.

Thunderstorm Wind, Franklin

When
April 30, 6:17 PM EST
Where
Franklin County, 1.63 mi W of Frankfort
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
38.200, -84.880

Trees were reported down in the area.

Thunderstorm Wind, Woodford

When
April 30, 6:33 PM EST
Where
Woodford County, 0.54 mi W of Versailles
Measured
53 kt (61 mph) estimated gust
Property damage
$25,000
Reported by
State Official
Coordinates
38.050, -84.740

State officials reported trees down on power lines on Wooldridge Lane.

Thunderstorm Wind, Scott

When
April 30, 6:36 PM EST
Where
Scott County, 2.76 mi N of Minorsville
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
38.370, -84.700

State officials reported trees down at Highway 227 and Suterville Road.

Thunderstorm Wind, Woodford

When
April 30, 6:39 PM EST
Where
Woodford County, 2.14 mi NNW of Faywood
Measured
53 kt (61 mph) estimated gust
Reported by
State Official
Coordinates
38.130, -84.640

State officials reported trees down blocking Weisenberger Mill Road.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2017Every state in 2017This day in weather historyThe tornado archive for Kentucky, 2017Warnings in Kentucky, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683323, 683319, 683310, 683311, 683312, 683324, 684594, 684595, 683321, 684596, 684597, 683315, 683313, 683314, 683318, 683316, 683317, 683326, 683327, 683325, 683341, 683328, 683333, 683329, 683330, 683331, 683332, 684598, 683334, 683335, 683337, 683336, 683340, 683338, 683339.